Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 1, 2012, 5:45 PM EDT for 4 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 1, 2012, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:55 PM EDT | HAIL 1 | 1 Sse Ulvah, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS53 KJKL 012145
SVRJKL
KYC095-131-133-193-012215-
/O.NEW.KJKL.SV.W.0211.120801T2145Z-120801T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
545 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLEMP...OR 14 MILES SOUTHEAST OF HAZARD...AND MOVING SOUTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GILLEY...DELPHIA...HALLIE...BANKS...LILLEY CORNETT WOODS...
SKYLINE...HIRAM...DEFEATED CREEK...GORDON...CREECH...CHAD...SAND
HILL...KINGDOM COME S.P....CUMBERLAND...LINEFORK...FLINT...
CLUTTS...KINGS CREEK...PARTRIDGE AND LYNCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3703 8320 3715 8314 3704 8274 3703 8274
3702 8276 3701 8278 3700 8282 3697 8286
3693 8285 3691 8287 3690 8287 3688 8289
TIME...MOT...LOC 2146Z 297DEG 18KT 3707 8309
WIND...HAIL 60MPH 1.00IN
$$
KAS3 follow-up statements
376
WWUS53 KJKL 012154
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT WED AUG 1 2012
KYC095-131-133-193-012215-
/O.CON.KJKL.SV.W.0211.000000T0000Z-120801T2215Z/
LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
554 PM EDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARLAN...SOUTHEASTERN PERRY...SOUTHWESTERN LETCHER AND EXTREME EAST
CENTRAL LESLIE COUNTIES UNTIL 615 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLEMP...OR 14 MILES SOUTHEAST OF HAZARD...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LILLEY CORNETT WOODS...SKYLINE...HIRAM...GORDON...DEFEATED CREEK...
CREECH...CHAD...SAND HILL...KINGDOM COME S.P....CUMBERLAND...
LINEFORK...FLINT...CLUTTS...KINGS CREEK...BENHAM...CLOVER...
PARTRIDGE...LYNCH...BIG BLACK MOUNTAIN AND OVEN FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3703 8320 3715 8314 3704 8274 3703 8274
3702 8276 3701 8278 3700 8282 3697 8286
3693 8285 3691 8287 3690 8287 3688 8289
TIME...MOT...LOC 2154Z 296DEG 25KT 3705 8304
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON365
WWUS53 KJKL 012207
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT WED AUG 1 2012
KYC131-012216-
/O.CAN.KJKL.SV.W.0211.000000T0000Z-120801T2215Z/
LESLIE KY-
607 PM EDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LESLIE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3697 8309 3712 8304 3704 8274 3703 8274
3701 8278 3700 8282 3697 8286 3693 8285
3691 8287 3690 8287 3688 8289
TIME...MOT...LOC 2206Z 283DEG 19KT 3705 8297
$$
KYC095-133-193-012215-
/O.CON.KJKL.SV.W.0211.000000T0000Z-120801T2215Z/
LETCHER KY-PERRY KY-HARLAN KY-
607 PM EDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARLAN...SOUTHEASTERN PERRY AND SOUTHWESTERN LETCHER COUNTIES UNTIL
615 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEFEATED CREEK...OR 10 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
LINEFORK...CLUTTS...FLINT...CLOVER...BENHAM...KINGS CREEK...
PARTRIDGE...LYNCH...OVEN FORK...EOLIA...BIG BLACK MOUNTAIN...BLAIR
AND MAGGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3697 8309 3712 8304 3704 8274 3703 8274
3701 8278 3700 8282 3697 8286 3693 8285
3691 8287 3690 8287 3688 8289
TIME...MOT...LOC 2206Z 283DEG 19KT 3705 8297
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON249
WWUS53 KJKL 012214
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT WED AUG 1 2012
KYC095-133-193-012223-
/O.EXP.KJKL.SV.W.0211.000000T0000Z-120801T2215Z/
LETCHER KY-PERRY KY-HARLAN KY-
614 PM EDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
SOUTHEASTERN PERRY AND SOUTHWESTERN LETCHER COUNTIES WILL EXPIRE AT
615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3697 8309 3712 8304 3704 8274 3703 8274
3701 8278 3700 8282 3697 8286 3693 8285
3691 8287 3690 8287 3688 8289
TIME...MOT...LOC 2213Z 283DEG 19KT 3704 8293
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:32 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 1, 4:32 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 432 PM EDT WED AUG 1 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 356 PM EDT WED AUG 1 2012 ISOLATED TO SCATTERED CONVECTION HAS INITIATED ACROSS THE AREA IN THE PAST HOUR...MAINLY ALONG AND SOUTH OF THE MOUNTAIN PARKWAY. THE MAIN TRIGGER IS A PASSING SHORT WAVE TROUGH CURRENTLY MOVING OVERHEAD OF EASTERN KENTUCKY. A WEAK STATIONARY BOUNDARY HAS ALSO HELPED TO POOL LOW LEVEL MOISTURE. THE BOUNDARY IS NOW NEAR AN KHTS TO KLAY LINE. SOME OF THE CONVECTION HAS REACHED SEVERE STATUS...AND SOME SEVERE STORMS WILL CONTINUE TO BE A THREAT THROUGH EARLY THIS EVENING UNTIL WE LOSE HEATING AND THE SHORT WAVE TROUGH EXITS OFF TO THE SOUTHEAST. THERE SHOULD BE SOME DECENT SUBSIDENCE TONIGHT...SO EXPECT AREAS OF FOG TO FORM...BECOMING LOCALLY DENSE IN THE DEEPER RIVER VALLEYS AND WHERE MORE SUSTAINED POCKETS OF RAIN FALL. LOWS WILL BOTTOM OUT IN THE MID TO UPPER 60S. THE RIDGE WILL BUILD IN ON THURSDAY AND THURSDAY NIGHT...BRINGING FAIR WEATHER. HIGHS WILL TOP OUT A BIT WARMER ON THURSDAY...WITH LOWER 90S...AND SOME MID 90S. LOWS THURSDAY NIGHT WILL BE IN THE 65 TO 70 DEGREE RANGE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 432 PM EDT WED AUG 1 2012 GULF OF MEXICO MOISTURE WILL BE MAKING A COMEBACK AT THE START OF THE PERIOD...WITH A NOTABLE AND PERSISTENT LOW LEVEL SOUTH TO SOUTHWEST FLOW. HOWEVER...MODELS DO NOT AGREE ON THE TIMING OR TRACK OF A SHORTWAVE TROUGH WHICH MAY AFFECT THE AREA IN THE FRIDAY-SATURDAY TIME FRAME. HAVE USED LARGELY LOW CHANCE POPS DURING THIS TIME. WOULD NOT BE SURPRISED IF HIGHER POPS END UP BEING NEEDED FOR A PORTION OF THIS TIME PERIOD AT SOME POINT...BUT CONFIDENCE IS NOT GREAT ENOUGH TO NARROW DOWN THE HIGHER THREAT RIGHT NOW. A MID/UPPER LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SUNDAY. TAKING DIURNAL DESTABILIZATION INTO CONSIDERATION AS WELL...HAVE USED LIKELY POPS AHEAD OF THE FRONT. PRECIP WILL PROBABLY HOLD OVER INTO SUNDAY NIGHT TO SOME EXTENT...BUT THERE IS UNCERTAINTY CONCERNING HOW QUICKLY THE SYSTEM PULLS OUT TO THE SOUTHEAST...AND HAVE ONLY USED CHANCE POPS. THE LAST OF ANY PRECIP SHOULD LEAVE OUR SOUTHEAST COUNTIES ON MONDAY...AS HIGH PRESSURE IS FORECAST TO BUILD EAST ACROSS THE OHIO VALLEY AND GREAT LAKES. THIS WOULD RESULT IN A SLIGHTLY LESS HUMID AIR MASS MONDAY INTO WEDNESDAY...WITH MAINLY DRY WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 150 PM EDT WED AUG 1 2012 EXPECT SOME ISOLATED CONVECTION TO POP UP THROUGH THE REST OF THIS AFTERNOON BEFORE DISSIPATING BY DUSK. ANY STORMS WILL BRING IFR CONDITIONS OR WORSE...BUT GENERALLY LESS THAN 15 MINUTES OVER A GIVEN LOCATION. GIVEN THE ISOLATED COVERAGE...WILL CONTINUE TO NOT MENTION THESE AT THE TAF SITES. FOG WILL LIKELY FORM IN THE VALLEYS TONIGHT...AND HAVE INCLUDED TEMPORARY IFR CONDITIONS FOR LOZ AND SME...OTHERWISE VFR CONDITIONS WILL PREVAIL THE MAJORITY OF THE TIME THROUGH THE PERIOD. WEST WINDS BETWEEN 5 AND 10 KTS WILL BECOME LIGHT AND VARIABLE BY DUSK. STRAY CONVECTION CONTINUES TO SPARSELY AFFECT THE AREA EARLY THIS MORNING. THIS SHOULD CLEAR UP BY 14Z. OTHERWISE...VFR CONDITIONS WILL DOMINATE THROUGH THE PERIOD. EXPECT TO SEE SOME PATCHY DENSE VALLEY FOG LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT THE MAIN TAF SITES SHOULD REMAIN CLEAR. OUTSIDE OF ANY STRAY THUNDERSTORMS TODAY...THE WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GEOGERIAN LONG TERM....HAL AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 1, 5:01 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 501 PM EDT WED AUG 1 2012 KYZ044-050>052-058>060-068-069-079-080-104-106>109-111-112-114-119- 021115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE- BREATHITT-OWSLEY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE... JACKSON...BOONEVILLE...INEZ 501 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING...MAINLY SOUTH OF THE MOUNTAIN PARKWAY. A FEW STORMS MAY APPROACH SEVERE LIMITS...CONTAINING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100 DEGREES. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY. THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR WIND DAMAGE THIS EVENING. KYZ083>088-110-113-115>118-120-021115- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY- LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG... PIKEVILLE 501 PM EDT WED AUG 1 2012 ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCAT THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND BEING THE BIGGEST THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100 DEGREES. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY. THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR WIND DAMAGE THIS EVENING. GREIF/GEOGERIAN
In the hours before
Special weather statement, Aug 1, 4:26 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 426 PM EDT WED AUG 1 2012 KYZ110-120-012100- PIKE-FLOYD- 426 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON... CENTRAL PIKE AND EAST CENTRAL FLOYD. AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GALVESTON...OR 6 MILES WEST OF PIKEVILLE...MOVING EAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. KAS
Local storm report, Aug 1, 4:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL INEZ 37.87N 82.54W
08/01/2012 E0.50 INCH MARTIN KY TRAINED SPOTTER
INTERSECTION OF HIGHWAYS 645 AND 3412.
&&
DSTAMPERLocal storm report, Aug 1, 4:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL PIKEVILLE 37.48N 82.51W
08/01/2012 E0.25 INCH PIKE KY EMERGENCY MNGR
&&
TBREWERSpecial weather statement, Aug 1, 5:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 504 PM EDT WED AUG 1 2012 KYZ088-115-117-118-012130- LESLIE-LETCHER-PERRY-HARLAN- 504 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT WEDNESDAY AFTERNOON... SOUTHERN LESLIE... EXTREME SOUTHWESTERN LETCHER... SOUTH CENTRAL PERRY AND NORTH CENTRAL HARLAN. AT 504 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAPPELL...OR 9 MILES SOUTH OF HYDEN...MOVING SOUTHEAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. KAS
Special weather statement, Aug 1, 5:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 519 PM EDT WED AUG 1 2012 KYZ119-120-012145- MARTIN-PIKE- 519 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT WEDNESDAY AFTERNOON... SOUTH CENTRAL MARTIN AND NORTH CENTRAL PIKE. AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VARNEY...OR 9 MILES WEST OF WILLIAMSON...MOVING SOUTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. KAS
Special weather statement, Aug 1, 5:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 536 PM EDT WED AUG 1 2012 KYZ088-115-117-118-012200- LESLIE-LETCHER-PERRY-HARLAN- 536 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... EAST CENTRAL LESLIE... SOUTHWESTERN LETCHER... SOUTHEASTERN PERRY AND NORTHEASTERN HARLAN. AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLEMP...OR 13 MILES SOUTH OF HAZARD...MOVING SOUTHEAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher | 43 min |
| Aug 1, 3:43 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 62 min |
| Aug 1, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 18 min |
| Aug 1, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 13 min |
| Aug 1, 4:21 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher | 39 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 35 min |
| Aug 1, 4:43 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 47 min |
| Aug 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 43 min |
| Aug 1, 5:41 PM EDT | Areal Flood Advisory | JKL | Pike | 79 min |
| Aug 1, 5:47 PM EDT | Areal Flood Advisory | JKL | Harlan, Letcher, Perry | 103 min |
| Aug 1, 6:31 PM EDT | Areal Flood Advisory | JKL | Letcher, Perry | 89 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.